Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 219, NWS North Platte, NE

July 26, 2001Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2001, 6:04 PM MDT for Perkins County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 26, 2001, 6:04 PM MDT (00:04 UTC)
Expired
Jul 26, 2001, 6:45 PM MDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Perkins County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:15 PM MDTHail 0.88Venango, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 3:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS53 KLBF 270004
SVRLBF
NEC135-270045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM MDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERKINS COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 645 PM MDT

* AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF BRANDON...OR ABOUT 9 MILES
  SOUTHWEST OF GRANT...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER GRANT AROUND 620 PM MDT
  6 MILES NORTHWEST OF MADRID AROUND 640 PM MDT
  12 MILES NORTHWEST OF ELSIE AROUND 645 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4078 10203 4071 10189 4074 10130 4096 10136
          4101 10181

$$

AWJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:18 PM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 26, 1:18 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
218 PM CDT THU JUL 26 2001

FORECAST CHALLENGE WILL BE LINGERING RAIN CHCS AND HIGHS FOR
FRIDAY...

WV IMAGERY INDICATES AN OPEN H5 LOW LIFTING FROM SRN UT W/ASSOC
CONVECTION. AN AREA OF INCREASING UPPER DIVERGENCE IN COLORADO AN
NORTHERN NEW MEXICO ASSOC WITH H25 JET MAX ANALYZED EXITING SRN WY.
SUBTROPICAL MOISTURE FEEDING INTO THE CENTRAL PLAINS. AT THE
SURFACE...LOW ALONG THE LEE OF THE COLORADO ROCKIES NORTHWEST INTO
NRN WYOMING. DEWPOINTS IN THE 60S OVER MUCH OF THE REGION WITH LOWER
70S POOLING IN NR KS AND SC NEBR. STATUS HAS BEEN REPLACED BY
STATOCU OVER WRN AND NC NEBR WITH MID CLOUDS MOVING INTO SWRN NEBR.

MODELS AGAIN IN GENERAL AGREEMENT FOR WIDESPREAD RAINFALL EVENT OVER
NEBRASKA TONIGHT INTO FRIDAY. TIMING OF THE SHOWERS ENDING FRIDAY
AND HIGH TEMPERATURES APPEARS TO BE THE MAIN FORECAST CONCERN. THE
ETA HAS BEEN THE MOST CONSISTENT AND WILL GENERALLY FOLLOW WITH
INPUT FROM THE AVN AND NGM.

TONIGHT...SRN STREAM H5 WAVE MOVES INTO CO AND SERN WY AS A NRN
STREAM WAVE MOVES INTO WRN SOUTH DAKOTA. THIS PHASING OF THE TWO
WAVES WILL ENHANCE LARGE-SCALE LIFT OVER NEBRASKA TONIGHT. BASES ON
CONSISTENCY OF ETA...AVN AND NGM WILL GO LIKELY POPS ALL BUT THE ERN
PANHANDLE WHERE CONVECTION MAY BEGIN MORE SCATTERED IN NATURE. HEAVY
RAINFALL IS POSSIBLE WITH THE BEST AREA INDICATED IN SOUTHWEST
NEBRASKA WHERE PRECIPITABLE WATER VALUES RISE TO NEAR 2 INCHES.
POTENTIAL MCS DEVELOPMENT FROM NERN CO INTO SWRN NEBR AND NWRN KS
WHERE HIGHEST 1000-850MB THETA-E RESIDES. WILL INCLUDE MENTION OF
HEAVY RAINFALL POSSIBLE EXTREME SOUTHWEST COUNTIES WHERE HEAVY
RAINFALL ALSO FELL EARLIER THIS WEEK.

FRIDAY...SHOWERS SHOULD END ACROSS THE WEST IN THE AM AS SUBSIDENCE
AND DRIER AIR WORK IN. THE AVN AND NGM HINT AT AFTN SHOWERS
LINGERING IN THE WEST BUT FEEL THE ETA HAS A BETTER HANDLE ON ENDING
PRECIP. BEST AREA FOR LATE AFTERNOON REDEVELOPMENT WILL BE NORTH OF
WM FRONT FROM NORTHERN KS INTO SERN NEBR AND NEAR THE FOOTHILLS
WHERE UPSLOPE FLOW AND STEEP MID LEVEL LAPSE RATES WILL OCCUR.
NOTHING MORE THAN SOME AFTERNOON CU SHOULD DEVELOP IN WRN NEBR WHILE
SHOWERS END IN THE EAST. WINDS WILL TURN TO THE NORTH FROM WEST TO
EAST AS THE SURFACE TROUGH MOVE THROUGH. WILL GO ABOVE PREVIOUS FCST
HIGHS AND GO WITH MID 80S WEST TO MID 70S FAR EAST CLOSER TO FWC
GUIDANCE.

FRIDAY NIGHT...MOSTLY CLEAR WITH WINDS RETURNING TO THE SOUTHEAST.
UPPER RIDGE BEGINS TO BUILD TO OUR WEST.

SATURDAY AND SATURDAY NIGHT...UPPER RIDGE CONTINUES TO BUILD WITH
HIGHS REACHING TO AROUND 90 WEST. CONTINUED DRY WITH VERY LITTLE
LAYER RH AND VERY WEAK WAVES THROUGH THE FLOW.

EXTENDED...UPPER RIDGE CENTER IS FORECAST TO BUILD INTO KANSAS SUN
AND MON THEN MOVES NORTHEAST TOWARD ILLINOIS BY TUESDAY. DRY SUN AND
MONDAY WITH A SLIGHT CHANCE THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.LBF...NONE.

ROBERG

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.